Indiana, 2002Damaging Wind in Indiana, April 21, 2002
April 21, 2002 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 1:17 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 21, 1:17 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT SUN APR 21 2002
BIG FORECAST CONCERN IS ENDING OF SEVERE WEATHER TONIGHT...THEN WITH
TEMPERATURES AND NEXT SYSTEM ON WEDNESDAY.
18Z SURFACE MAP HAS SURFACE LOW NEAR STL WITH COLD FRONT TRAILING
SOUTH TO NEAR FSM...AND WARM FRONT EXTENDING EAST TO LVW. AREA IS IN
WARM SECTOR WITH PLENTY OF SUNSHINE AND LAPS CAPES AT +2000 J/KG.
EXPECT SQUALL LINE TO MOVE THROUGH THE AREA EARLY THIS EVENINIG.
MORE SCATTERED STORMS NEAR WARM FRONT. MUCH OF THIS WILL BE LAST
MINUTE DECISIONS AS TO WHERE PRECIP IS INCLUDED TONIGHT.
DUE TO LACK OF TIME...WILL GO WITH NCEP RECOMMENDED ETA MODEL IN THE
SHORT TERM. ONCE TODAYS SYSTEM EXITS THE AREA...VERY DRY AIR MOVES
INTO THE REGION VIA TIME HEIGHT SECTIONS. WE MAY HAVE SOME HIGH
LEVEL CLOUDS MONDAY NIGHT FROM CONVECTION IN THE SOUTHERN
PLAINS...BUT OTHERWISE MOSTLY CLEAR MONDAY.
ISENTROPIC LIFT ON 305K SURFACE HAS MOISTURE RETURNING TO THE AREA
LATE TUESDAY/EARLY WEDNESDAY. WEAK VORT MAX IN WEST NORTHWESTERLY
FLOW AT 500 MB ON THE AVN EXPECTED TO REACH AREA AROUND 00Z
THURSDAY. FEEL THAT AVN POPS FOR TUESDAY ARE OVERDONE SO WILL KEEP
OUT AT THIS TIME. AFTER THAT TIME...AVN HAS FEEDBACK PROBLEMS EAST
OF OUR AREA. INSTABILITY PARAMETERS (SHOWALTER AND LIFTED INDICES)
SUGGEST A POTENTIAL FOR THUNDER. WILL KEEP IN PER GOING FORECAST.
LOOKING FARTHER OUT...COMPARISON OF ECMWF AND MRF SUGGEST THAT THE
MRF IS TOO SLOW IN HOLDING BACK THE UPPER LOW IN THE SOUTHWEST. WILL
BRING IN CHANCE OF PRECIPITATION FOR NEXT WEEKEND...MAINLY SATURDAY
NIGHT AND SUNDAY.
ONLY MINOR CHANGES TO GUIDANCE TEMPERATURES AFTER LOOKING BRIEFLY AT
MANUAL TEMPERATURE COMPUTATIONS.
.PAH...NONE.
SPODEN
In the hours before
Local storm report, Apr 21, 2:01 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
301 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM 3NW CUTLER IL 1.75 INCH HAIL
04/21/02 PERRY REPORTED BY DUQUOIN ESDALocal storm report, Apr 21, 2:12 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM PINCKNEYVILLE IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERLocal storm report, Apr 21, 2:13 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 PM PINCKNEYVILLE IL 1.75 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERLocal storm report, Apr 21, 2:23 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM TAMAROA IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY DUQUOIN ESDALocal storm report, Apr 21, 3:19 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM FAIRFIELD IL TORNADO
04/21/02 WAYNE TORNADO REPORTED ON THE
WEST EDGE OF TOWN MOVING
SOUTHEASTSpecial weather statement, Apr 21, 4:30 PM CST, 5 minutes before
ILZ076-212245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT SUN APR 21 2002
...FUNNEL CLOUD SPOTTED IN SOUTHERN WAYNE COUNTY...
ILLINOIS STATE POLICE RELAYED A REPORT OF A FUNNEL CLOUD NEAR WAYNE
CITY AT 520 PM. RADAR SHOWS VERY LITTLE ROTATION WITH THIS STORM.
DUE TO THE WEAKENING NATURE OF THIS STORM...A TORNADO TOUCH DOWN IS
NOT ANTICIPATED.
Thunderstorm Wind, Vanderburgh
- When
- April 21, 4:35 PM CST
- Where
- Vanderburgh County, Evansville
- Measured
- 50 kt (58 mph)
- Property damage
- $20,000
- Reported by
- INSURANCE COMPANY
- Coordinates
- 37.983, -87.550
Thunderstorm winds downed some trees. About a dozen homes were damaged by falling trees or tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Illinois, April 21, 20021 death · 42 injured · $4.0 million · F3 · 2 events
- Flooding and Hail in Ohio, April 21 to 22, 20021 death · $40,000 · 1.5 in hail · 9 events
- Lightning Strike in Maryland, April 21, 2002$250,000 · 1 event
- Hail in Illinois, April 21, 2002$100,000 · 1.75 in hail · 1 event
- Hail in Illinois, April 21, 2002$25,000 · 1.75 in hail · 1 event
- Flash Flooding in Indiana, April 21, 2002$20,000 · 3 events
- Flash Flooding and Flooding in Ohio, April 21, 2002$9,000 · 50 kt wind · 11 events
- Flash Flood and Damaging Winds in Kentucky, April 21, 2002$10,000 · 80 kt wind · 11 events
- Flash Flooding and Hail in Indiana, April 21, 2002$10,000 · 1.75 in hail · 9 events
- Flooding and Damaging Wind in West Virginia, April 21 to 22, 200252 kt wind · 8 events
- Flooding in Iowa, April 21 to 30, 20027 events
- Flash Flooding and Hail in Indiana, April 21, 20021.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293546.